Alert archive / California / Freeze Warnings in 2010
Freeze Warning 4, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at May 5, 2010, 1:38 PM PDT. It took effect at May 6, 2010, 1:00 AM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2010, 1:38 PM PDT (20:38 UTC)
- In effect from
- May 6, 2010, 1:00 AM PDT
- Expired
- May 6, 2010, 8:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
736 WWUS76 KEKA 052038 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 138 PM PDT WED MAY 5 2010 CAZ004-060945- /O.UPG.KEKA.FZ.A.0003.100506T0800Z-100506T1500Z/ /O.NEW.KEKA.FZ.W.0004.100506T0800Z-100506T1500Z/ UPPER TRINITY RIVER- 138 PM PDT WED MAY 5 2010 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * FREEZING TEMPERATURES WILL AFFECT TRINITY COUNTY AGAIN TONIGHT INTO THURSDAY MORNING. * FREEZING TEMPERATURES WILL BE MOST PREVALENT IN VALLEYS AND DRAINAGES. * TEMPERATURE SENSITIVE VEGETATION MAY BE ADVERSELY IMPACTED OR KILLED BY A LATE SEASON FREEZE. SUCH VEGETATION SHOULD BE COVERED OR MOVED INSIDE. ADDITIONALLY...PETS SUSCEPTIBLE TO THE COLD SHOULD BE BROUGHT INSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ001-003-076-060945- /O.NEW.KEKA.FR.Y.0013.100506T0800Z-100506T1500Z/ REDWOOD COAST-NORTH COAST INTERIOR-MENDOCINO INTERIOR- 138 PM PDT WED MAY 5 2010 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PDT THURSDAY. * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNCOVERED. THE FROST WILL BE MOST SEVERE IN PROTECTED INLAND VALLEYS WHERE COLD AIR POOLS IN THE EARLY MORNING HOURS. && $$
3 follow-up statements
416 WWUS76 KEKA 060346 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 846 PM PDT WED MAY 5 2010 CAZ004-061500- /O.CON.KEKA.FZ.W.0004.100506T0800Z-100506T1500Z/ UPPER TRINITY RIVER- 846 PM PDT WED MAY 5 2010 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT THURSDAY. * FREEZING TEMPERATURES WILL AFFECT TRINITY COUNTY AGAIN TONIGHT INTO THURSDAY MORNING. * FREEZING TEMPERATURES WILL BE MOST PREVALENT IN VALLEYS AND DRAINAGES. * TEMPERATURE SENSITIVE VEGETATION MAY BE ADVERSELY IMPACTED OR KILLED BY A LATE SEASON FREEZE. SUCH VEGETATION SHOULD BE COVERED OR MOVED INSIDE. ADDITIONALLY...PETS SUSCEPTIBLE TO THE COLD SHOULD BE BROUGHT INSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ001-003-076-061500- /O.CON.KEKA.FR.Y.0013.100506T0800Z-100506T1500Z/ REDWOOD COAST-NORTH COAST INTERIOR-MENDOCINO INTERIOR- 846 PM PDT WED MAY 5 2010 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT THURSDAY. * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNCOVERED. THE FROST WILL BE MOST SEVERE IN PROTECTED INLAND VALLEYS WHERE COLD AIR POOLS IN THE EARLY MORNING HOURS. && $$
315 WWUS76 KEKA 061227 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 527 AM PDT THU MAY 6 2010 CAZ004-061500- /O.CON.KEKA.FZ.W.0004.000000T0000Z-100506T1500Z/ UPPER TRINITY RIVER- 527 AM PDT THU MAY 6 2010 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * FREEZING TEMPERATURES WILL AFFECT TRINITY COUNTY AGAIN TONIGHT INTO THURSDAY MORNING. * FREEZING TEMPERATURES WILL BE MOST PREVALENT IN VALLEYS AND DRAINAGES. * TEMPERATURE SENSITIVE VEGETATION MAY BE ADVERSELY IMPACTED OR KILLED BY A LATE SEASON FREEZE. SUCH VEGETATION SHOULD BE COVERED OR MOVED INSIDE. ADDITIONALLY...PETS SUSCEPTIBLE TO THE COLD SHOULD BE BROUGHT INSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ001-003-076-061500- /O.CON.KEKA.FR.Y.0013.000000T0000Z-100506T1500Z/ REDWOOD COAST-NORTH COAST INTERIOR-MENDOCINO INTERIOR- 527 AM PDT THU MAY 6 2010 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNCOVERED. THE FROST WILL BE MOST SEVERE IN PROTECTED INLAND VALLEYS WHERE COLD AIR POOLS IN THE EARLY MORNING HOURS. && $$
422 WWUS76 KEKA 061513 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 813 AM PDT THU MAY 6 2010 CAZ004-061615- /O.EXP.KEKA.FZ.W.0004.000000T0000Z-100506T1500Z/ UPPER TRINITY RIVER- 813 AM PDT THU MAY 6 2010 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. * TEMPERATURES ARE STARTING TO WARM THIS MORNING AFTER FALLING INTO THE UPPER 20S TO LOW 30S. * NOT QUITE AS COLD FRIDAY MORNING BUT TEMPERATURES WILL STILL FALL TO THE LOW TO MID 30S IN THE VALLEYS AND DRAINAGES. $$ CAZ001-003-076-061615- /O.EXP.KEKA.FR.Y.0013.000000T0000Z-100506T1500Z/ REDWOOD COAST-NORTH COAST INTERIOR-MENDOCINO INTERIOR- 813 AM PDT THU MAY 6 2010 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURES ARE STARTING TO WARM THIS MORNING AFTER DROPPING TO 32 TO 36 DEGREES. * IT WILL NOT BE AS COLD TONIGHT BUT TEMPERATURES WILL STILL DROP TO 33 TO 36 DEGREES IN THE INLAND VALLEYS. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at May 5, 5:37 AM PDT, 8 hours 1 minute earlier.
Area forecast discussion, May 5, 5:37 AM PDT, 8 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 537 AM PDT WED MAY 5 2010 .SYNOPSIS...FAIR WEATHER WITH COOL MORNINGS WILL CONTINUE THROUGH THURSDAY AS AN UPPER LEVEL RIDGE PREVAILS OVER THE REGION. CONDITIONS WILL BEGIN TO MODERATE FRIDAY AS THE UPPER LEVEL RIDGE WEAKENS. A STORM SYSTEM WILL BRING A CHANCE OF SHOWERS EARLY NEXT WEEK. && .UPDATE...ZONE FORECASTS AND HWO UPDATED TO EXPIRE FROST ADVISORIES AND FREEZE WARNING...AND TO REMOVE ANY MENTION OF FROST IN THE FORECAST FOR THE MORNING HOURS. NPW PRODUCTS FOR FROSTY AND FREEZING CONDITIONS REMAIN A POSSIBILITY FOR THE EARLY MORNING HOURS TOMMORROW. THE AFTERNOON PACKAGE WILL FINALIZE THESE PRODUCTS. MSB A JET STREAK PASSING OVER THE NORTHERN HALF OF CWA PROVIDING SUFFICIENT LIFT TO PRODUCE ISOLD SHRA OVER THE WATERS AND ADVECT S TOWARDS CAPE MENDOCINO. A FEW SHOWERS WILL REMAIN POSSIBLE THROUGH MID MORNING AS RELATIVELY WARMER WATERS COMPARED TO THE AIRMASS AID IN CONVECTIVE INITIATION. ONCE AIRMASS MODERATES BY MID MORNING..EXPECT SHOWER COVERAGE TO DIMINISH GIVING WAY TO PARTLY CLOUDY SKIES WITH ANOTHER BREEZY AFTERNOON ALONG THE COAST. && .DISCUSSION...MOSTLY CLEAR SKIES COMBINED WITH GENERALLY LIGHT WINDS RESULTING IN GOOD RADIATIONAL COOLING ACROSS CWA. TEMPS ALONG THE COAST CURRENTLY IN THE LOW 40S WITH TEMPS ACROSS THE INTERIOR IN THE LOW TO UPPER 30S. THEREFORE...MAINTAINED CURRENT HEADLINES WITH A FREEZE WARNING OVER TRINITY COUNTY AND FROST ADVISORIES ACROSS THE REST OF THE INTERIOR. A WEAK SHORT WAVE MOVING ACROSS WA/OR WILL MOVE INLAND THIS MORNING AND MAY TRIGGER A FEW SHOWERS MAINLY OVER DEL NORTE COUNTY. OTHERWISE...TEMPERATURES WILL REBOUND QUICKLY AFTER SUNRISE GIVING WAY TO MOSTLY SUNNY SKIES. LATEST MOS GUIDANCE SHOWS ANOTHER COOL NIGHT IN STORE FOR THE NORTH COAST TONIGHT INTO THU. WILL MAINTAIN FREEZE WATCH FOR CAZ004 AND WILL HOLD OFF ON ISSUING FROST ADVISORIES FOR OTHER ZONES ATTM TO AVOID CONFUSION WITH CURRENT HEADLINES. A MORE ZONAL UPPER LEVEL FLOW WILL PREVAIL BY LATE THU WITH MINOR SHORT WAVE TROUGHS AND RIDGES MOVING QUICKLY ACROSS THE REGION. PRECIP CHCS INCREASE THROUGH THE DAY SAT AS A LONG WAVE TROUGH DEEPENS OVER THE E PAC. MODELS REMAIN IN FAIR AGREEMENT IN SLOWLY MOVING THIS TROUGH ACROSS THE REGION WITH GREATEST CHCS OF PRECIP LATE SUN THROUGH EARLY TUE. ANOTHER UPPER LEVEL RIDGE BUILDS OVER THE REGION BY THE MIDDLE OF NEXT WEEK WITH WARMER AND DRIER WX PERSISTING THROUGH THE END OF NEXT WORK WEEK. && .AVIATION...12Z TUESDAY-12Z WEDNESDAY...VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD...WITH JUST A FEW LOCAL AREAS OF LOW CLOUDS AND LIGHT FOG THROUGH ROUGHLY 16Z THIS MORNING. NORTH-NORTHWEST WINDS WILL ONCE AGAIN INCREASE THIS AFTERNOON AND PERSIST THROUGH THIS EVENING...MAINLY ALONG COASTAL SITES...WITH GUSTS TO 25 KT LIKELY. BETTWY && .MARINE...THE PRESSURE GRADIENT HAS TEMPORARILY RELAXED AND WILL REMAIN WEAKER THROUGH THIS MORNING BEFORE TIGHTENING AGAIN THIS AFTERNOON. OVERALL FORCING FOR WINDS TODAY WILL REMAIN SIMILAR TO YESTERDAY...WITH A RIDGE OVER THE PACIFIC NORTHWEST AND A THERMAL LOW OVER INTERIOR CALIFORNIA. SO WHILE WINDS HAVE DROPPED BELOW GALE FORCE EARLY THIS MORNING...THEY WILL ONCE AGAIN INCREASE BY MIDDAY AND ESPECIALLY THIS AFTERNOON AND EVENING. WE ARE CONFIDENT THAT FREQUENT GALE FORCE GUSTS WILL AGAIN OCCUR OVER PZZ475 AND OPTED TO ISSUE A NEW GALE WARNING...BEGINNING AT 21Z. ELSEWHERE...SMALL CRAFT CONDITIONS ARE EXPECTED TODAY AND TONIGHT...ALTHOUGH A FEW GALE FORCE GUSTS MAY ALSO OCCUR OVER PZZ455 BY LATE AFTERNOON AND EVENING. THE SEA STATE WILL CONTINUE TO BE DOMINATED BY WIND DRIVEN WAVES. THE HAZARDOUS SEAS WARNING CONTINUES THROUGH LATE TONIGHT FOR PZZ475 WHERE STEEP SEAS OF 12-13 FEET ARE POSSIBLE. WARNING CRITERIA SEAS ARE NOT ANTICIPATED IN THE OTHER ZONES AT THIS TIME...ALTHOUGH IT WILL BE CLOSE ESPECIALLY IN PZZ455...WITH STEEP AND HAZARDOUS WIND WAVES UP TO 10 FEET AT 9 SECONDS. BETTWY && .EKA WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING UNTIL 8 AM PDT THIS MORNING FOR CAZ004. FROST ADVISORY UNTIL 8 AM PDT THIS MORNING FOR CAZ003-076. FREEZE WATCH FROM LATE TONIGHT THROUGH THU MORNING FOR CAZ004. GALE WARNING FROM 2 PM THIS AFTERNOON TO MIDNIGHT TONIGHT FOR PZZ475. HAZARDOUS SEAS WARNING UNTIL 6 AM PDT THU FOR PZZ475. SCA FOR WINDS UNTIL 2 PM THIS AFTERNOON FOR PZZ475. SCA UNTIL 3 AM PDT THU FOR PZZ450-455-470. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, May 5, 8:33 AM PDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 833 AM PDT WED MAY 5 2010 CAZ001-002-061545- REDWOOD COAST-MENDOCINO COAST- 833 AM PDT WED MAY 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-076-061545- NORTH COAST INTERIOR-MENDOCINO INTERIOR- 833 AM PDT WED MAY 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. TEMPERATURE WILL AGAIN APPROACH FROST ADVISORY LEVELS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FROST ADVISORY LEVEL TEMPERATURES WILL BE POSSIBLE EARLY THURSDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-061545- UPPER TRINITY RIVER- 833 AM PDT WED MAY 5 2010 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FREEZE WATCH IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FREEZE WATCH IS CURRENTLY IN EFFECT THROUGH EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 2:44 AM PDT | Gale Warning | EKA | 24 hr | |
| May 5, 1:38 PM PDT | Frost Advisory | EKA | 18 hr |
Nearby
Freeze Warnings in California, 2010Every freeze warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.